Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 183, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 1, 2021, 8:47 PM EDT for 4 counties in Virginia; Montgomery County, Prince George's County, Maryland. It was in force for 43 min. 35 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2021, 8:47 PM EDT (00:47 UTC)
- Expired
- Jul 1, 2021, 9:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, MD, Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, City of Falls Church, VA, Fairfax County, VA
The radar
The Sterling radar (KLWX), 39 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:52 PM EDT | TSTM WND DMG | 1 Nne Falls Church, VA | A LARGE TREE SNAPPED IN HALF IN THE 2200 BLOCK OF BEACON LANE. |
| Jul 1, 8:53 PM EDT | TSTM WND DMG | 1 Sw Westover, VA | A TREE BLEW DOWN ONTO WIRES AND A CAR NEAR THE INTERSECTION OF NORTH ROOSEVELT STREET AND NORTH TUCKAHOE STREET. |
| Jul 1, 8:55 PM EDT | TSTM WND DMG | 1 Ssw Westover, VA | TREE BLEW DOWN ON NORTH MCKINLEY ROAD AND 9TH ROAD NORTH. |
| Jul 1, 8:55 PM EDT | TSTM WND DMG | Arlington, VA | TREE BLEW DOWN ON NORTH MCKINLEY ROAD AND 9TH ROAD NORTH. |
| Jul 1, 8:56 PM EDT | TSTM WND DMG | 1 Ne Westover, VA | TREE BLEW DOWN ON GEORGE MASON DRIVE NEAR 22ND STREET. |
| Jul 1, 8:56 PM EDT | TSTM WND DMG | Arlington, VA | TREE BLEW DOWN ON NORTH BUCHANAN STREET NEAR 20TH STREET NORTH. |
| Jul 1, 8:56 PM EDT | TSTM WND DMG | Cherrydale, VA | TREE BLEW DOWN ON NORTH UTAH STREET NEAR 20TH STREET NORTH. |
| Jul 1, 8:57 PM EDT | TSTM WND DMG | Arlington, VA | TREE BLEW DOWN ON NORTH UPTON STREET NEAR 22ND ROAD NORTH. |
| Jul 1, 8:57 PM EDT | TSTM WND DMG | Westover, VA | TREE BLEW DOWN ON NORTH ILLINOIS STREET AND 22ND STREET SOUTH. |
| Jul 1, 8:58 PM EDT | TSTM WND DMG | 1 N Arlington, VA | TREE BLEW DOWN ON NORTH KIRKWOOD ROAD AND 13TH STREET NORTH. |
| Jul 1, 8:58 PM EDT | TSTM WND DMG | Arlington, VA | *** 1 INJ *** WIDESPREAD DAMAGE HAS BEEN REPORTED IN ARLINGTON. NUMEROUS TREES, WIRES, AND POLES WERE BLOWN DOWN. IN THE 4300 BLOCK OF 16 STREET NORTH, A LARGE TREE FELL ONTO A HOUSE, TRAPPING SOMEONE INSIDE. |
| Jul 1, 8:58 PM EDT | TSTM WND DMG | Arlington, VA | WIDESPREAD DAMAGE HAS BEEN REPORTED IN ARLINGTON. NUMEROUS TREES, WIRES, AND POLES WERE BLOWN DOWN. IN THE 4300 BLOCK OF 16 STREET NORTH, A LARGE TREE FELL ONTO A HOUSE, TRAPPING SOMEONE INSIDE. |
| Jul 1, 8:58 PM EDT | TSTM WND DMG | Cherrydale, VA | TREE BLEW DOWN ON 21ST STREET NORTH. |
| Jul 1, 8:58 PM EDT | TSTM WND GST 62 | Ballston, VA | |
| Jul 1, 8:59 PM EDT | TSTM WND DMG | 1 Ene Barcroft, VA | TREE BLEW DOWN ON COLUMBIA PIKE NEAR SOUTH ADAMS STREET. |
| Jul 1, 8:59 PM EDT | TSTM WND DMG | 1 Ese Cherrydale, VA | TREE DOWN ON THE LYON VILLAGE COMMUNITY CENTER ON 20TH STREET NORTH. |
| Jul 1, 8:59 PM EDT | TSTM WND DMG | 1 Ese Cherrydale, VA | TREE BLEW DOWN ON NORTH HIGHLAND STREET NEAR KEY BLVD. |
| Jul 1, 8:59 PM EDT | TORNADO | 1 Ne Us Capitol, DC | EF0 TORNADO. PATH LENGTH: 0.75 MILES. PATH WIDTH: 75 YARDS. H STREET NE CORRIDOR INTO KINGMAN PARK. MAX ESTIMATED WIND: 80 MPH. |
| Jul 1, 8:59 PM EDT | TORNADO | Cherrydale, VA | EF1 TORNADO. PATH LENGTH: 4.4 MILES. PATH WIDTH: 125 YARDS. CHERRYDALE IN ARLINGTON VA TO NEAR 16TH ST NW AND CONSTITUTION AVE NW DC. MAX ESTIMATED WIND: 90 MPH. |
| Jul 1, 9:00 PM EDT | TSTM WND DMG | 1 E Cherrydale, VA | TREE DOWN ON SPOUT RUN PARKWAY AT LORCOM LANE. |
| Jul 1, 9:00 PM EDT | TSTM WND DMG | 1 Ese Arlington, VA | TREE BLEW DOWN ON WASHINGTON BLVD AND ROUTE 50. |
| Jul 1, 9:03 PM EDT | TSTM WND DMG | 1 Nw Reagan National Ai, VA | TREE DOWN IN THE 1500 BLOCK OF SOUTH CLARK STREET. |
| Jul 1, 9:05 PM EDT | TSTM WND DMG | 1 S The White House, DC | NUMEROUS TREES WERE TOPPLED IN DOWNTOWN DC NEAR THE NATIONAL MALL. |
| Jul 1, 9:05 PM EDT | MARINE TSTM WIND 39 | 2 Ene Barcroft, VA | |
| Jul 1, 9:06 PM EDT | MARINE TSTM WIND 49 | 1 N Reagan National Air, VA | |
| Jul 1, 9:07 PM EDT | TSTM WND DMG | Takoma Park, MD | TREE AND WIRES DOWN ON SHERMAN AVE NEAR MAPLE AVE. |
| Jul 1, 9:07 PM EDT | MARINE TSTM WIND 52 | Reagan National Arpt, VA | |
| Jul 1, 9:08 PM EDT | TORNADO | 1 Ne Us Capitol, DC | EF0 TORNADO. PATH LENGTH: 0.75 MILES. PATH WIDTH: 75 YARDS. H STREET NE CORRIDOR INTO KINGMAN PARK. MAX ESTIMATED WIND: 80 MPH. |
| Jul 1, 9:10 PM EDT | MARINE TSTM WIND 53 | 1 S Us Capitol, DC | |
| Jul 1, 9:11 PM EDT | TSTM WND DMG | 1 E Catholic University, DC | TREE BLEW DOWN ON 14TH STREET NORTHEAST NEAR MONROE STREET. |
| Jul 1, 9:13 PM EDT | TSTM WND DMG | Capitol Heights, MD | TREE DOWN ON A HOUSE ON HIGHVIEW PLACE NEAR HILLVIEW COURT. SEVERAL LARGE BRANCHES DOWN NEARBY. |
| Jul 1, 9:14 PM EDT | TSTM WND DMG | Capitol Heights, MD | WIDESPREAD, NUMEROUS LARGE TREE LIMBS SNAPPED IN THE 5700 BLOCK OF FALKLAND PLACE AND ON ADJACENT ROLLINS AVENUE NORTH OF WALKER MILL ROAD. |
| Jul 1, 9:14 PM EDT | TSTM WND DMG | Capitol Heights, MD | WIDESPREAD, NUMEROUS LARGE TREE LIMBS SNAPPED IN THE 5700 BLOCK OF FALKLAND PLACE AND ON ADJACENT ROLLINS AVENUE NORTH OF WALKER MILL ROAD. A TREE BLEW DOWN ONTO A HOUSE. |
| Jul 1, 9:14 PM EDT | TSTM WND DMG | Capitol Heights, MD | TWO TREES BLEW DOWN IN THE 900 BLOCK OF ROLLINS AVENUE. NUMEROUS LARGE TREE BRANCHES DOWN IN THE AREA. |
| Jul 1, 9:26 PM EDT | TSTM WND DMG | Arlington, VA | WIDESPREAD DAMAGE HAS BEEN REPORTED IN ARLINGTON. NUMEROUS TREES, WIRES, AND POLES WERE BLOWN DOWN. IN THE 4300 BLOCK OF 16 STREET NORTH, A LARGE TREE FELL ONTO A HOUSE, TRAPPING SOMEONE INSIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 28 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.7
The text
As transmitted.
812
WUUS51 KLWX 020047
SVRLWX
DCC001-MDC031-033-VAC013-059-510-610-020130-
/O.NEW.KLWX.SV.W.0183.210702T0047Z-210702T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
847 PM EDT Thu Jul 1 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
The District of Columbia...
South central Montgomery County in central Maryland...
West central Prince Georges County in central Maryland...
Arlington County in northern Virginia...
The City of Falls Church in northern Virginia...
Northeastern Fairfax County in northern Virginia...
The City of Alexandria in northern Virginia...
* Until 930 PM EDT.
* At 846 PM EDT, severe thunderstorms were located along a line
extending from Wolf Trap to Fairfax to near Burke, moving east at
35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Arlington, Alexandria, Bethesda, Annandale, Clinton, Springfield,
College Park, Fort Washington, Greenbelt, Langley Park, Fort Hunt,
Vienna, Groveton, Forestville, Falls Church, Huntington, Largo,
Coral Hills, Bladensburg and Fort Belvoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 7685 3886 7682 3869 7694 3873 7720
3884 7723 3896 7727 3900 7727
TIME...MOT...LOC 0046Z 272DEG 30KT 3895 7729 3886 7730 3880 7735
HAIL...<.75IN
WIND...60MPH
$$
MANNING3 follow-up statements
554
WWUS51 KLWX 020055
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
855 PM EDT Thu Jul 1 2021
DCC001-MDC031-033-VAC013-059-510-610-020130-
/O.CON.KLWX.SV.W.0183.000000T0000Z-210702T0130Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-Arlington VA-
City of Falls Church VA-Fairfax VA-City of Alexandria VA-
855 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR THE DISTRICT OF COLUMBIA...SOUTH CENTRAL MONTGOMERY...WEST
CENTRAL PRINCE GEORGES...ARLINGTON...AND NORTHEASTERN FAIRFAX
COUNTIES...THE CITY OF FALLS CHURCH AND THE CITY OF ALEXANDRIA...
At 854 PM EDT, severe thunderstorms were located along a line
extending from American Legion Bridge to I66 and I495 Interchange to
Burke, moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Arlington, Alexandria, Bethesda, Annandale, Clinton, Springfield,
College Park, Fort Washington, Greenbelt, Langley Park, Fort Hunt,
Vienna, Groveton, Forestville, Falls Church, Huntington, Largo, Coral
Hills, Bladensburg and Fort Belvoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 7685 3886 7682 3869 7694 3873 7720
3884 7723 3896 7727 3900 7727
TIME...MOT...LOC 0054Z 270DEG 32KT 3895 7720 3886 7721 3880 7726
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
MANNING252
WWUS51 KLWX 020109
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
909 PM EDT Thu Jul 1 2021
DCC001-MDC031-033-VAC013-059-510-610-020130-
/O.CON.KLWX.SV.W.0183.000000T0000Z-210702T0130Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-Arlington VA-
City of Falls Church VA-Fairfax VA-City of Alexandria VA-
909 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR THE DISTRICT OF COLUMBIA...SOUTH CENTRAL MONTGOMERY...WEST
CENTRAL PRINCE GEORGES...ARLINGTON...AND EAST CENTRAL FAIRFAX
COUNTIES...THE SOUTHEASTERN CITY OF FALLS CHURCH AND THE CITY OF
ALEXANDRIA...
At 909 PM EDT, severe thunderstorms were located along a line
extending from Fort Totten to Anacostia to Alexandria, moving east at
40 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Arlington, Alexandria, Bethesda, Annandale, Clinton, Springfield,
College Park, Fort Washington, Greenbelt, Langley Park, Fort Hunt,
Groveton, Forestville, Falls Church, Huntington, Largo, Coral Hills,
Bladensburg, Fort Belvoir and National Harbor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 7685 3886 7682 3869 7694 3873 7720
3877 7721 3900 7712
TIME...MOT...LOC 0109Z 270DEG 34KT 3896 7702 3886 7700 3881 7707
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
BJL346
WWUS51 KLWX 020117
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
917 PM EDT Thu Jul 1 2021
VAC013-059-510-610-020127-
/O.CAN.KLWX.SV.W.0183.000000T0000Z-210702T0130Z/
Arlington VA-City of Falls Church VA-Fairfax VA-
City of Alexandria VA-
917 PM EDT Thu Jul 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR ARLINGTON...AND EAST CENTRAL
FAIRFAX COUNTIES...THE SOUTHEASTERN CITY OF FALLS CHURCH AND THE CITY
OF ALEXANDRIA IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3876 7689 3882 7698 3888 7699 3900 7700
3899 7685 3886 7682
TIME...MOT...LOC 0117Z 265DEG 32KT 3900 7693 3890 7691 3885 7699
$$
DCC001-MDC031-033-020130-
/O.CON.KLWX.SV.W.0183.000000T0000Z-210702T0130Z/
District of Columbia DC-Montgomery MD-Prince Georges MD-
917 PM EDT Thu Jul 1 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR THE EASTERN DISTRICT OF COLUMBIA...SOUTHEASTERN MONTGOMERY AND
CENTRAL PRINCE GEORGES COUNTIES...
At 917 PM EDT, severe thunderstorms were located along a line
extending from College Park to Seat Pleasant to Anacostia, moving
east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Clinton, College Park, Greenbelt, Langley Park, Forestville, Largo,
Coral Hills, Bladensburg, University of Maryland, Fedex Field, RFK
Stadium, Andrews Air Force Base, Landover, Camp Springs, Oxon Hill,
Hyattsville, Takoma Park, East Riverdale, Adelphi and New Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3876 7689 3882 7698 3888 7699 3900 7700
3899 7685 3886 7682
TIME...MOT...LOC 0117Z 265DEG 32KT 3900 7693 3890 7691 3885 7699
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
BJLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:42 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 1, 2:42 PM EDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
242 PM EDT Thu Jul 1 2021
.SYNOPSIS...
A cold front will move across the area tonight through Friday.
Showers and thunderstorms will continue through this evening as
a result. An upper level trough will shift out of the region
Friday into Saturday. High pressure builds into the region
Sunday through early next week. A weak front may impact the
region by Wednesday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Strong to severe thunderstomrs are developing now pretty much
area-wide. Not surprising at all given the 3000+ SBCAPE in areas
east of the Blue Ridge. A line has developed along/east of the
Blue Ridge, and there are even a few supercells out ahead of
this main line as well. This activity will continue to fill in
over the next couple of hours as it progresses east into the
metro areas and towards the Chesapeake Bay. A Severe
Thunderstorm Watch was added with this update until 8 PM this
evening. Damaging winds will be the primary threat for storms
this afternoon evening. However, there are several mesoscale
boundaries being put down by all of the current storms, so there
could be enough localized shear for an isolated tornado or two
as well. Another problem with these cells will be heavy rainfall
rates that may lead to instances of flash flooding. PWATs are
in the 1.6-1.9 inch range in the area of the Flash Flood Watch,
which remains in effect through Friday morning. Some areas could
see multiple rounds of convection. These areas will be the most
worrisome for flash flooding, especially in the metro areas.
This activity should push into central VA and southern MD later
this evening, leaving the metro areas drier than initially
thought. Think the front is able to push a little further south
than initially thought, and into areas with much higher flash
flood guidance. Could still see some showers overnight in the
metros, but thinking it won't be as worrisome as originally
thought overnight. Won't make any changes to the watch for now,
but wouldn't be surprised if we are able to end that a bit
earlier than anticipated for many areas.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The front will shift further southeastward away from out region
on Friday. The upper trough to our north is expected to drop
down into our region on Friday. This trough axis may kick off
further showers on Friday but the coverage of precipitation will
likely be limited due to a general northwesterly flow. Can't
rule out all of our region seeing some light showers on Friday
but the best area to experience any shower/thunderstorms will be
areas in southern MD that are closest to the frontal boundary.
Daytime temperatures overall will be much cooler on Friday with
afternoon highs only rising up into the upper 70s to lower 80s.
A brief lull in precipitation will likely occur late Friday and
into Saturday morning due to subsidence on the eastern side of
the trough.
The axis of the trough will drop overhead on Saturday. As the trough
slowly shifts off-shore, some wrap around precipitation will be
possible due to shortwave energy. The coverage and amounts of
precipitation should be limited and focused toward northeastern
parts of our forecast area. Drier air should overtake our region
later in the day on Saturday as the trough shifts out over the
ocean. Afternoon temperatures on Saturday will remain mild in the
70s with overnight lows in the 50s and lower 60s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
For Independence Day on Sunday, most of the day should be rain free.
However, an isolated shower or thunderstorm is possible mainly
during the afternoon as the upper-level low moves off of the New
England coast. Highs on Sunday will be slightly below average, with
high temps in the upper 70s to mid 80s outside of the higher terrain.
The improving trend should continue on Monday as a region of weak
surface high pressure builds over the region. Temps will moderate
Monday with highs approaching 90 degrees in the lower elevations.
The humidity returns by Tuesday as southerly flow returns at the
surface and an upper level ridge builds over the region. The ridge
persists into Wednesday before subtle height falls and a front start
to move into the region late Wednesday into Thursday bringing the
opportunity for showers and thunderstorms.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Periods of moderate to heavy rain are expected at all terminals
except for MRB in thunderstorms this afternoon into the evening
hours. This will lead to periods of MVFR to IFR visibilities.
A wind shift out the west to northwest is expected behind the
front tonight, with light southerly flow ahead of the front this
afternoon/evening. Main line of storms is located along a line
from IAD down towards CHO now and will move east towards the
Chesapeake Bay over the next couple of hours. DCA will be next
under the gun for severe storms, and those should push through
around 19z or so. BWI is getting a storm now, but the main line
will come through around 19z as well, then the MTN shortly
thereafter. CHO is getting less severe convection, but it will
be off and on for several hours as the line is more west to east
oriented.
VFR conditions should return on Friday but some showers can't
be ruled out for the BWI/MTN terminals. VFR conditions should
return for all terminals Friday afternoon and continue through
Saturday.
Primarily VFR conditions on Independence Day with brief reductions
in visibilities possible from any showers. VFR conditions persist
Monday with light winds.
&&
.MARINE...
Strong thunderstorms will continue to impact our waters through
this evening. Several SMWs are in effect now and will likely
continue to be issued over the next several hours. A cold front
will drop south of our waters on Friday and SCA winds are not
expected at this time Friday and Saturday.
Northwest winds should stay below SCA levels on Sunday and remain
below SCA levels on Monday, but become more variable.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch through Friday morning for DCZ001.
MD...Flash Flood Watch through Friday morning for MDZ004>006-008-
011-013-014-016>018-503>508.
VA...Flash Flood Watch through Friday morning for VAZ037>040-
050>057-501-502-505-506.
WV...None.
MARINE...Flash Flood Watch through Friday morning for ANZ535.
&&
SYNOPSIS...CJL
NEAR TERM...CJL
SHORT TERM...CJL/JMG
LONG TERM...CPB
AVIATION...CJL/CPB
MARINE...CJL/CPBHazardous weather outlook, Jul 1, 8:27 PM EDT, 20 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 827 PM EDT Thu Jul 1 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-030030- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 827 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...Tonight An isolated severe thunderstorm with damaging winds is possible. A Flash Flood Watch remains in effect through 8 AM Friday for the southern portions of the outlook area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The heavy rain and flooding threat may linger into Friday for southern Maryland. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report severe weather and flooding via standard operating procedures. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-030030- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 827 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...Tonight An isolated severe thunderstorm with damaging winds is possible. A Flash Flood Watch remains in effect through 8 AM Friday for the southern portions of the outlook area. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report severe weather and flooding via standard operating procedures. MDZ001-501-502-VAZ503-504-WVZ501>506-030030- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 827 PM EDT Thu Jul 1 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...Tonight An isolated severe thunderstorm with damaging winds is possible. Heavy rain may also lead to scattered instances of flooding or flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report severe weather and flooding via standard operating procedures.
In the hours before
Local storm report, Jul 1, 6:48 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
648 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM MARINE TSTM WIND 7 SSE SAINT GEORGE ISLA 38.01N 76.45W
07/01/2021 E39 MPH ANZ537 MD BUOY
&&
EVENT NUMBER LWX2104642
DHLocal storm report, Jul 1, 6:58 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
658 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 2 WNW BALTIMORE 39.31N 76.66W
07/01/2021 BALTIMORE CITY MD 911 CALL CENTER
THERE WERE ABOUT HALF A DOZEN CALLS FOR TREES BLOWN
DOWN IN WESTERN BALTIMORE CITY.
&&
EVENT NUMBER LWX2104643
DHLocal storm report, Jul 1, 7:19 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
719 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG RESTON 38.95N 77.35W
07/01/2021 FAIRFAX VA 911 CALL CENTER
THERE WERE SEVERAL CALLS FOR TREES BLOWN DOWN IN AND
AROUND RESTON.
&&
EVENT NUMBER LWX2104644
DHLocal storm report, Jul 1, 7:31 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
731 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG ARLINGTON 38.88N 77.10W
07/01/2021 ARLINGTON VA 911 CALL CENTER
THERE WERE ABOUT A HALF A DOZEN CALLS FOR WIRES DOWN IN
ARLINGTON.
&&
EVENT NUMBER LWX2104645
DHLocal storm report, Jul 1, 7:36 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
736 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG WASHINGTON 38.91N 77.02W
07/01/2021 DISTRICT OF COLUMB DC 911 CALL CENTER
THERE WERE A FEW DOZEN CALLS FOR TREES BLOWN DOWN IN
DC.
&&
EVENT NUMBER LWX2104646
DHLocal storm report, Jul 1, 7:37 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
737 PM EDT THU JUL 01 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 2 NW CATHOLIC UNIVERSIT 38.96N 77.03W
07/01/2021 DISTRICT OF COLUMB DC FIRE DEPT/RESCUE
*** 5 INJ *** A BUILDING UNDER CONSTRUCTION COLLAPSED
IN THE 900 BLOCK OF KENNEDY STREET NORTHWEST. ONE PERSON
WAS TRAPPED AND LATER FREED, AND SEVERAL OTHERS WERE
INJURED.
&&
CORRECTED INJURIES
EVENT NUMBER LWX2104622
DHThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:17 PM EDT | Special Marine Warning | LWX | 79 min | |
| Jul 1, 8:26 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 37 min |
| Jul 1, 8:30 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 2 hr |
| Jul 1, 8:56 PM EDT | Special Marine Warning | LWX | 111 min | |
| Jul 1, 8:58 PM EDT | Tornado Warning | LWX | Arlington, Fairfax, City of Alexandria | 32 min |
| Jul 1, 9:46 PM EDT | Special Marine Warning | LWX | 71 min | |
| Jul 1, 10:45 PM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church, City of Manassas Park | 3 hr |
| Jul 1, 11:36 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jul 2, 12:04 PM EDT | Small Craft Advisory | LWX | 31 hr | |
| Jul 1, 9:13 PM EDT | Tornado Warning | LWX | 21 min | |
| Jul 1, 9:11 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in District of Columbia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.